MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was inserted and removed.(b)(4).Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional investigation requests for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the trailing haptic of an intraocular lens (iol) broke off during insertion into the eye.Reportedly, the surgeon had to enlarged the incision and cut the lens out.No patient complications were reported.No further information was provided.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6823311
Report Number2648035-2017-01564
Device Sequence Number1071277
Product Code HQL
UDI-Device Identifier05050474501867
UDI-Public(01)05050474501867(17)220619
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/19/2022
Device Model NumberAR40E
Device Catalogue NumberAR40E00040
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2017
Initial Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE EMERALDC30, LOT CB39339
Outcome Attributed to Adverse Event Required Intervention;